MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that an advanix rx biliary device was attempted to be used for a biliary stenting procedure on (b)(6) 2022.Upon opening the device package, the nurse found that the tip of the guide catheter was fractured.As a result, the device was not used.The procedure was successfully completed with another advanix rx biliary device.A photo of the complaint device was provided and showed that the tip of the guide catheter was fractured.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of guide catheter fracture.Block h10: the returned advanix rx biliary device was analyzed, visual evaluation noted that the stent was loaded onto the delivery system and the locking mechanism was in a locked position.Additionally, a bent was found on the proximal section of the pull wire and the guide catheter tip was damaged.Activation of the device was performed, the guide catheter was retracted, and stent was deployed without issue.No other issues with the device were noted.The reported event was confirmed.According to the product analysis of the returned device, the guide catheter tip was damaged, and the pull wire was bent on the distal location.These device conditions could be due to handling and manipulation of the device while the user was removing the device from the tray or during preparation of the device for the procedure.Therefore, adverse event related to procedure was selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported that a advanix rx biliary device was attempted to be used for biliary stenting procedure on (b)(6).Upon opening the device package, the nurse found that the tip of the guide catheter was fractured.As a result, the device was not used.The procedure was successfully completed with another advanix rx biliary device.A photo of the complaint device was provided and showed that the tip of the guide catheter was fractured.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient complications.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15511502
Report Number3005099803-2022-05664
Device Sequence Number5920625
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public08714729787259
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberM00534700
Device Catalogue Number3470
Device Lot Number0028348586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown